Jul 07, 2005 - 2:11 pm
I have been on Femara now for about 8 months. I was diagnosed 3 years ago ER+/PR+. I took tamoxifen for 1 1/2 yrs and then oncologist switched me to Femara citing lower recurrence rates for postmenopausal women. I noticed over the past several months what seemed like an increased loss of hair, eyebrows and eyelashes too. My hairdresser confirmed my suspicions a few days ago when she pointed out dime-sized patches of bare scalp on the crown of my head. I am hoping this is the worst it will get, but am now wondering. My head has been rather itchy lately, much like when I was losing hair on chemo. I am aware that ~5% women experience hair thinning (male-pattern baldness) as a side effect of Femara.
Have any of you had this experience while on Femara? If so, to what extent did you have hair loss and did you treat it with anything to prevent further loss? Also, the BIG question: did the hair grow back???? I did mention hair thinning to my oncologist in May at 6 mo. checkup and just got a shrug from him as he said I still have beautiful hair and moved right on to the next topic. His comment almost made me feel foolish for even mentioning it! I will probably call his nurse if it gets worse but I would first really appreciate and value any input from you ladies who have *been there.* Thanks for any help you can offer!